Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 239, NWS Charleston, WV

August 21, 2011Cabell County, Kanawha County, Putnam County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Aug 21, 2011, 6:12 PM EDT for Cabell County, Kanawha County, Putnam County, West Virginia. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2011, 6:12 PM EDT (22:12 UTC)
Expired
Aug 21, 2011, 7:00 PM EDT
In force
48 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Cabell County, WV, Kanawha County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 18 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 6:45 PM EDTTSTM WND DMGCharleston, WV...CORRECTION FOR TIME AND LOCATION...TREE DOWN NEAR MILE MARKER 99 OF I-64 IN CHARLESTON
Aug 21, 6:51 PM EDTTSTM WND DMGSsw Sissonville, WVTREE DOWN ON LEGG FORK ROAD...ROAD IS COMPLETELY BLOCKED
Aug 21, 6:58 PM EDTTSTM WND DMG2 S Fraziers Bottom, WV4 TO 5 TREES DOWN ALONG LAKEVIEW DR. TIME ESTIMATED FROM RADAR.
Aug 21, 7:03 PM EDTTSTM WND DMGSouth Charleston, WVTREE DOWN NEAR MILE MARKER 99 OF I-64 IN CHARLESTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1624 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WUUS51 KRLX 212212
SVRRLX
WVC011-039-079-212300-
/O.NEW.KRLX.SV.W.0239.110821T2212Z-110821T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CABELL COUNTY IN WEST VIRGINIA...
  KANAWHA COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON...
  CENTRAL PUTNAM COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WINFIELD...

* UNTIL 700 PM EDT

* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF ELEANOR TO POCA
  TO SISSONVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF
  WINFIELD TO 6 MILES EAST OF WINFIELD TO 13 MILES EAST OF
  WINFIELD...AND MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HURRICANE...TEAYS VALLEY...CROSS LANES...ELKVIEW...PINCH...
  CLENDENIN...ST. ALBANS...TORNADO...INSTITUTE...DUNBAR...ALUM
  CREEK...SOUTH CHARLESTON AND COAL FORK.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 34 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
117 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 17...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 91 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3860 8224 3848 8206 3858 8206 3856 8184
      3861 8169 3856 8162 3860 8154 3855 8147
      3855 8145 3845 8127 3827 8123 3825 8130
      3826 8180 3832 8183 3831 8187
TIME...MOT...LOC 2211Z 306DEG 25KT 3853 8203 3850 8174
          3855 8161

$$

12
2 follow-up statements
957 
WWUS51 KRLX 212229
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
629 PM EDT SUN AUG 21 2011

WVC011-212239-
/O.CAN.KRLX.SV.W.0239.000000T0000Z-110821T2300Z/
CABELL WV-
629 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CABELL COUNTY IS
CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3856 8184 3856 8162 3855 8145 3845 8127
      3827 8123 3825 8130 3826 8180 3831 8181
      3832 8183 3832 8188 3848 8206
TIME...MOT...LOC 2229Z 310DEG 26KT 3845 8190 3842 8161
          3847 8148

$$

WVC039-079-212300-
/O.CON.KRLX.SV.W.0239.000000T0000Z-110821T2300Z/
PUTNAM WV-KANAWHA WV-
629 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN KANAWHA AND CENTRAL PUTNAM COUNTIES...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TEAYS VALLEY TO CHARLESTON
TO ELKVIEW...OR ALONG A LINE EXTENDING FROM NITRO TO CHARLESTON TO 12
MILES NORTHEAST OF CHARLESTON...MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PINCH...CLENDENIN...INSTITUTE...ST. ALBANS...TORNADO...DUNBAR...SOUTH
CHARLESTON...ALUM CREEK...COAL FORK AND POND GAP

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 34 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
117 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 17...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 91 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...VERY HEAVY RAONFALL 
AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3856 8184 3856 8162 3855 8145 3845 8127
      3827 8123 3825 8130 3826 8180 3831 8181
      3832 8183 3832 8188 3848 8206
TIME...MOT...LOC 2229Z 310DEG 26KT 3845 8190 3842 8161
          3847 8148

$$

12
927 
WWUS51 KRLX 212257
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
657 PM EDT SUN AUG 21 2011

WVC039-079-212306-
/O.EXP.KRLX.SV.W.0239.000000T0000Z-110821T2300Z/
PUTNAM WV-KANAWHA WV-
657 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KANAWHA AND CENTRAL
PUTNAM COUNTIES WILL EXPIRE AT 700 PM EDT...

THE LINE OF THUNDERSTORMS THAT PROMPTED THE WARNING HAS WEAKENED 
BELOW SEVERE LIMITS AND WILL BE OUT OF THE WARNED AREA SHORTLY.  
THEREFORE...THE STORMS NO LONGER POSES A SEVERE WEATHER THREAT...AND 
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...IT OR OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE 
GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3856 8184 3856 8162 3855 8145 3845 8127
      3827 8123 3825 8130 3826 8180 3831 8181
      3832 8183 3832 8188 3848 8206
TIME...MOT...LOC 2256Z 309DEG 26KT 3833 8171 3830 8142
          3835 8129

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:00 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Aug 21, 3:00 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT SUN AUG 21 2011

.SYNOPSIS...
COLD FRONT CROSSES THIS EVENING. HIGH PRESSURE BUILDS IN MONDAY
AND LINGERS ON TUESDAY. MOISTURE INCREASES AGAIN BY WEDNESDAY NIGHT.
A COLD FRONT STALLS OUT THURSDAY NIGHT...AS IRENE REACHES SE US.

&&

.NEAR TERM /THROUGH MONDAY/...
FRONTAL BOUNDARY IS NOW APPROACHING CMH/CVG AND MOVING SLOWLY
SOUTHEAST.  EXPECT IT TO BE JUST EAST OF THE OHIO RIVER BY 00Z AND
CROSS THE MOUNTAINS BY 06Z.  STORMS HAVE FIRED OUT AHEAD AS ENOUGH
DESTABILIZATION HAS OCCURRED DUE TO HEATING...WITH 1000-1500 J/KG OF
MLCAPE.  WHILE OVERALL FLOW PATTERN IS MARGINAL...CWA COULD GET
SKIMMED BY AN AREA OF 40 KNOTS OF 0-6KM BULK SHEAR OVER THE NEXT FEW
HOURS ACROSS ROUGHLY THE NORTHERN HALF OF THE CWA.  SPC HAS THIS
AREA UNDER A SLIGHT RISK...AND A FEW MARGINAL HAIL/WIND EVENTS ARE
POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING.  HAVE TRACKED
LIKELY POPS AHEAD OF THE FRONT THROUGH 03Z.  THE STORMS HAVE BEEN
EFFICIENT RAINFALL PRODUCERS AS WELL...BUT HAVE HAD SUFFICIENT
MOVEMENT...SO AS FAR AS FLOODING CONCERNS WILL JUST NEED TO WATCH
FOR TRAINING/MULTIPLE HITS IN AN AREA.

LINGERING MOISTURE MAY ALLOW SOME SHRA TO CONTINUE IN THE POST-FROPA
CYCLONIC FLOW...BUT EXPECT ANY SUCH ACTIVITY TO BE DONE BY 12Z AS
HIGH PRESSURE STARTS TO NOSE IN.  BRUNT OF VORTICITY IN
EASTWARD-MOVING H500 TROUGH REMAINS OFF TO THE NORTH.  CLEARING IN
THE WEST OVERNIGHT SHOULD ALLOW SOME FOG TO FORM...ESPECIALLY IN
AREAS THAT RECEIVE RAIN.  MOISTURE GETS TRAPPED UNDERNEATH THE
INVERSION IN THE MOUNTAINS...AND FORESEE MORE STRATUS THAN FOG
THERE.  ONCE MIXING GETS GOING LATER IN THE MORNING...FOG/STRATUS
SHOULD LIFT INTO SCT-BKN CU FOR THE AFTERNOON...WITH A FAIR AMOUNT
OF SUNSHINE.

RAN WITH A ROUGH GUIDANCE BLEND FOR TEMPERATURES TONIGHT.  LOWERED
MONDAY MAX TEMPS FROM PREVIOUS BUT REMAINED ON THE WARM SIDE OF THE
GUIDANCE ENVELOPE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
ADDED SOME FOG ALONG THE WARMER RIVERS FOR LATE MONDAY NIGHT INTO
EARLY TUESDAY MORNING.  OTHERWISE PLEASANT LATE SUMMER WEATHER
FIGURED.  ACTUALLY LOWERED MINIMUM TEMPERATURES A BIT FOR DAWN
TUESDAY.  THAT SHOULD BE OUR COOLEST OF THE WEEK.

MOISTURE INCREASES ON WEDNESDAY INTO WEDNESDAY NIGHT...BUT DYNAMICS
REMAIN WEAK.  POPS ONLY IN THE 20 TO 30 PERCENT RANGE FOR NOW.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
STRESSING THE SAME THEME AS YESTERDAY...BESIDES THE OBVIOUS KEY TO
THE LATER PERIODS...THE TRACK...SPEED...AND STRENGTH OF IRENE...
ANOTHER MAJOR KEY IS WHERE THE FRONT STALLS AND WEAKENS THURSDAY
NIGHT INTO FRIDAY.  THIS IS THE FRONT THAT APPROACHES US WEDNESDAY
NIGHT INTO THURSDAY.  STILL HAVE THIS SURFACE FEATURE WEAKENING AND
STALLING OVER SOUTHERN WEST VIRGINIA OR SOUTHWEST VIRGINIA THURSDAY
NIGHT INTO FRIDAY...WITH THE FRONTAL ZONE ALOFT
EVEN FURTHER N.

LEFT THE CHANCE POPS FRIDAY NEAR THE OLD FRONT IN SOUTHERN
COUNTIES...WITH POPS AOB 14 PCT FOR SE OHIO FRIDAY INTO SATURDAY.
POPS INCREASE SATURDAY AND SATURDAY NIGHT FOR OUR EASTERN SLOPE
COUNTIES AS THE EXPECTED PATH OF IRENE THROWS MOISTURE WEST.

AS THIS DISTANCE...OUR DETERMINISTIC POPS PEAK SATURDAY NIGHT INTO
SUNDAY MORNING FOR THE REMAINS OF IRENE...BEFORE DECREASING FROM SW
TO NE SUNDAY NIGHT. EVEN HAVE LIKELY POPS FOR OUR MOUNTAINS AT THIS
DISTANCE. OF COURSE...THE EXACT STRENGTH OF IRENE AT LANDFALL...
SPEED AND TRACK WILL DETERMINE THE EVENTUAL PEAK TIME AND WESTERN
GRADIENT OF THE POPS.

AS YESTERDAY...STILL HAVE LOW CONFIDENCE IN MAXIMUM TEMPERATURES ON
FRIDAY.  FOR EXAMPLE...WEST OF THE MOUNTAINS...IN SOUTHERN WV COULD
PICTURE LINGERING CLOUDS AND A FEW SHOWERS WITH THE OLD FRONT...OR
THE OTHER SCENARIO...WOULD BE DOWNSLOPE E WINDS AND SUNSHINE WITH
WARMER TEMPERATURES.

KEPT MAXIMUM TEMPERATURES BELOW GUIDANCE FOR OUR MOUNTAINOUS
COUNTIES SATURDAY AND SUNDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
STILL SOME LINGERING SHRA/TSRA FROM MORNING CLUSTER ACROSS CENTRAL
WEST VIRGINIA.  ACTIVITY NOW FIRING ACROSS OHIO AHEAD OF ADVANCING
COLD FRONT.  FRONT SHOULD BE JUST EAST OF OHIO RIVER BY 00Z AND PULL
ACROSS THE MOUNTAINS AROUND MIDNIGHT.  MOST AREAS SHOULD BE VFR
OUTSIDE OF STORMS...WITH BRIEF IFR/LIFR UNDERNEATH ANY CELLS.  GOING
TO TRY TO TIME HEAVIEST ACTIVITY WITH TEMPOS IN THE TAFS.  PRECIP
SHOULD BE MOSTLY OVER BY 06Z SAVE FOR LINGERING SHRA IN EASTERN WEST
VIRGINIA.  FOG TIMING IS TRICKY AND DEPENDS ON CLEARING...BUT FIGURE
MOST VALLEYS SHOULD SEE A PERIOD OF IFR OVERNIGHT.  THE CENTRAL AND
SOUTHERN MOUNTAIN AREAS SHOULD GET MORE STRATUS THAN FOG ACCORDING
TO MODEL SOUNDINGS.  ONCE MIXING GETS GOING BY MID MONDAY
MORNING...MOST AREAS WILL REVERT BACK TO VFR WITH SCT-BKN CU.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: MEDIUM TO LOW

ALTERNATE SCENARIOS: TIMING OF CONVECTIVE STORMS THIS
AFTERNOON/EARLY EVENING COULD DIFFER.  ALSO...FOG TIMING/DEPTH COULD
CHANGE DEPENDING ON OVERNIGHT SKY CLEARING.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    M    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    M    H    H    H    H    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    L    H    H
EKN CONSISTENCY  M    H    H    H    H    M    H    H    H    M    H    H
PKB CONSISTENCY  H    H    H    M    H    H    H    H    H    M    M    M
CKB CONSISTENCY  H    H    H    H    M    H    H    H    H    H    H    M

AFTER 18Z MONDAY...
NO WIDESPREAD AREAS OF IFR ARE EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/CL
NEAR TERM...CL
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...CL
Hazardous weather outlook, Aug 21, 4:26 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
426 PM EDT SUN AUG 21 2011

OHZ075-076-083>087-WVZ006>011-014>020-027>031-222030-
ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
426 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO EARLY THIS
EVENING. THE MAIN THREATS WILL BE STRONG WIND GUSTS AND SMALL
HAIL. IN ADDITION...LOCAL DOWNPOURS ARE LIKELY THAT COULD CAUSE
STREET AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-222030-
PERRY-MORGAN-
426 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-VAZ003-004-WVZ005-013-024>026-222030-
GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-
LOGAN-BOONE-
426 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THIS EVENING.
ANY STORM THAT DOES FORM WILL BE CAPABLE OF BRIEF GUSTY WINDS AND
HEAVY RAIN. LOCAL STREET AND POOR DRAINAGE FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ032>040-046-047-222030-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
426 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO EARLY
THIS EVENING. THE MAIN THREATS WILL BE STRONG WIND GUSTS AND
SMALL HAIL. IN ADDITION...LOCAL DOWNPOURS ARE LIKELY THAT COULD
CAUSE STREET AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DEPENDING ON THE EXACT PATH...STRENGTH...AND SPEED OF THE REMAINS
OF IRENE...A FLOOD THREAT MAY MATERIALIZE OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KTB

In the hours before

Local storm report, Aug 21, 3:47 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
347 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             2 SW DYESVILLE          39.10N  82.25W
08/21/2011  E0.70 INCH       MEIGS              OH   TRAINED SPOTTER

            DIME SIZED HAIL REPORTED ALONG WITH ESTIMATED 40 MPH
            WINDS...DEAD BRANCHES KNOCKED DOWN FROM TREES

&&

EVENT NUMBER RLX1100833

TAX
Local storm report, Aug 21, 5:24 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
524 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     4 SE VINTON             38.94N  82.29W
08/21/2011                   GALLIA             OH   TRAINED SPOTTER

            DAMAGE TO MULTIPLE TREES...ONE TREE SPLIT...LARGE
            BRANCHES BROKEN ON OTHERS. ESTIMATED WIND GUST AROUND
            60MPH.

&&

EVENT NUMBER RLX1100834

TAX
Local storm report, Aug 21, 5:28 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
528 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     VINTON                  38.98N  82.34W
08/21/2011                   GALLIA             OH   911 CALL CENTER

            TREE BLOWN OVER AND BLOCKING STATE ROUTE 160 JUST
            OUTSIDE OF VINTON HEADING TOWARDS EWINGTON.

&&

EVENT NUMBER RLX1100835

TAX
Local storm report, Aug 21, 5:30 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
530 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     VINTON                  38.98N  82.34W
08/21/2011                   GALLIA             OH   911 CALL CENTER

            TREE DOWN ON STATE ROUTE 325 JUST OUTSIDE OF VINTON

&&

EVENT NUMBER RLX1100836

TAX
Local storm report, Aug 21, 5:33 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
533 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     5 N GALLIPOLIS          38.89N  82.19W
08/21/2011                   GALLIA             OH   911 CALL CENTER

            70 FOOT TALL TREE BLOWN DOWN INTO POWERLINES AND
            BLOCKING BULAVILLE PIKE...POWER IS OUT IN THAT AREA

&&

EVENT NUMBER RLX1100837

TAX
Special weather statement, Aug 21, 5:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT SUN AUG 21 2011

WVZ007-014-015-212215-
KANAWHA WV-MASON WV-PUTNAM WV-
553 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KANAWHA...PUTNAM
AND SOUTHEASTERN MASON COUNTIES...

AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
WINFIELD...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR WINFIELD AROUND 600 PM...BANCROFT AROUND 605
PM...POCA AROUND 610 PM AND SISSONVILLE AROUND 615 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 37 AND 56 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 105
AND 117 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3873 8191 3861 8168 3856 8163 3857 8160
      3851 8149 3827 8176 3855 8208

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:29 AM EDTSpecial Weather StatementRLXPleasants31 min
Aug 21, 8:59 AM EDTSpecial Weather StatementRLXTyler31 min
Aug 21, 1:56 PM EDTSpecial Weather StatementRLXPutnam34 min
Aug 21, 3:35 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Wirt55 min
Aug 21, 4:31 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane19 min
Aug 21, 4:41 PM EDTSevere Thunderstorm WarningRLXMason34 min
Aug 21, 5:15 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam30 min
Aug 21, 5:53 PM EDTSpecial Weather StatementRLXPutnam22 min
Aug 21, 7:19 PM EDTSpecial Weather StatementRLXNicholas26 min
Aug 21, 7:28 PM EDTSpecial Weather StatementRLXNicholas17 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.